MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC EQUIPMENT RACK 9734060 I7 110V; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC EQUIPMENT RACK 9734060 I7 110V; INSTRUMENT, STEREOTAXIC
Model Number 9734060
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: product id: 9734191, serial/lot #: (b)(4).Onsite functional and visual examination was performed by a manufacturer representative.Hardware parts were replaced and the issue was resolved.The system passed a system checkout and was returned to an operational condition.The power supply was returned to the manufacturer for analysis.Functional testing determined that power supply outputs power as expected but the cooling fan is not working.Upon further inspection, inside the chassis the cable was pulled and caused the pins to bend allowing the connector locking tab to disengage.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during a cranial resection procedure.It was reported that prior to a case when the i7 was powered on the software displayed localizer not connected.The site rebooted the system twice with no change.The leds on the camera were green.Site continued case using axiem.There was a delay of less than 1 hour.No patient impact was correlated with this event.
 
Additional Manufacturer Narrative
Concomitant medical products: section d information references the main component of the system.Other relevant device(s) are: product id: 9734978, lot/serial #: (b)(4) ; product id: 9734979, lot/serial #: (b)(4) the rack was returned to the manufacture for evaluation.After functional testing and visual/physical examination the reported issue was confirmed.The transceiver was tested and found to not establish usb connection to the computer.The link between the transceivers was established but communication from the computer would not work.Method: 10 result: 120 conclusion: 4307 the rack was returned to the manufacture for evaluation.After functional testing and visual/physical examination the reported issue was not confirmed.The transceiver was tested on bench for over 48 hours without usb com interruption.No failure was found.Method: 10 result: 213 conclusion: 67 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product id 9734979 lot# 15142019 the transceiver was returned to the manufacturer for analysis.Functional testing determined that the interface transceiver was tested in conjunction with rack transceiver for over 7 days run time actively tracking a probe and reference frame.Usb communication was never disrupted though entirety of testing.Codes associated with the transceiver: fdr 213, fdc 67 product id 9734978 lot#19065034 the rack transceiver was returned to the manufacturer for analysis.Functional testing determined that the rack transceiver was tested and usb host and usb link led would not come one indicating that there is no usb communication to the computer.Power and opt link leds were on indicating that power was on and communication between transceivers were established.Codes associated to the rack transceiver: fdr 120, fdc 4307 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EQUIPMENT RACK 9734060 I7 110V
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9896916
Report Number1723170-2020-01098
Device Sequence Number2789579
Product Code HAW
UDI-Device Identifier00613994653482
UDI-Public00613994653482
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2012
Device Model Number9734060
Device Catalogue Number9734060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/17/2020
06/19/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date04/20/2020
06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10."
Patient Age57 YR
Patient Weight88